Alert archive / South Carolina / Tornado Warnings in 2022
Tornado Warning 14, NWS Charleston, SC
NWS Charleston, SC issued this tornado warning at Sep 9, 2022, 11:31 PM EDT for Charleston County, South Carolina. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2022, 11:31 PM EDT (03:31 UTC)
- Expired
- Sep 10, 2022, 12:00 AM EDT
- In force
- 29 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 83 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 3.5 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
678
WFUS52 KCHS 100331
TORCHS
SCC019-100400-
/O.NEW.KCHS.TO.W.0014.220910T0331Z-220910T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Charleston SC
1131 PM EDT Fri Sep 9 2022
The National Weather Service in Charleston has issued a
* Tornado Warning for portions of...
Charleston County in southeastern South Carolina...
* Until midnight EDT.
* At 1130 PM EDT, a severe thunderstorm capable of producing a
tornado was located over Seabrook Island, moving north at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include:
Johns Island, Seabrook Island, Kiawah Island, Meggett, Rockville,
Yonges Island, Bears Bluff and Wadmalaw Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Waterspouts that move onshore become tornadoes. Immediately seek
shelter inside a sturdy building. As a last resort, find a low spot
and protect yourself from flying debris.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so.
&&
LAT...LON 3258 8010 3253 8020 3267 8028 3277 8010
TIME...MOT...LOC 0330Z 164DEG 17KT 3260 8014
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$2 follow-up statements
603
WWUS52 KCHS 100346
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
1146 PM EDT Fri Sep 9 2022
SCC019-100400-
/O.CON.KCHS.TO.W.0014.000000T0000Z-220910T0400Z/
Charleston SC-
1146 PM EDT Fri Sep 9 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
PORTIONS OF CHARLESTON COUNTY...
At 1145 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Seabrook Island, moving north at 5 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include:
Johns Island, Seabrook Island, Kiawah Island and Wadmalaw Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so.
&&
LAT...LON 3260 8012 3258 8017 3260 8018 3262 8020
3267 8022 3272 8011
TIME...MOT...LOC 0345Z 165DEG 6KT 3261 8015
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$936
WWUS52 KCHS 100359
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
1159 PM EDT Fri Sep 9 2022
SCC019-100408-
/O.EXP.KCHS.TO.W.0014.000000T0000Z-220910T0400Z/
Charleston SC-
1159 PM EDT Fri Sep 9 2022
...THE TORNADO WARNING FOR PORTIONS OF CHARLESTON COUNTY WILL EXPIRE
AT MIDNIGHT EDT...
The storm which prompted the warning has weakened and thus the
warning will be allowed to expire.
LAT...LON 3260 8012 3258 8017 3260 8018 3262 8020
3267 8022 3272 8011
TIME...MOT...LOC 0358Z 164DEG 17KT 3266 8017
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Sep 9, 11:09 PM EDT, 22 minutes earlier.
Area forecast discussion, Sep 9, 11:09 PM EDT, 22 minutes before
Area Forecast Discussion National Weather Service Charleston SC 1109 PM EDT Fri Sep 9 2022 .SYNOPSIS... A nearly stationary front will remain over or near the area into early next week. A cold front should then move through Tuesday and Tuesday night but then stall nearby to the southeast into late next week. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Late this evening: The overall setup remains the same. Surface analysis shows that the surface low is now right along our southeast Georgia coast, likely close to Sapelo Island. The warm front still extends off to the northeast along the Georgia coast and the southeast South Carolina coast. As we said earlier, weird things often happen along warm fronts and that is playing out right now. Thunderstorms have developed along the coast of Colleton and Charleston counties and started to look similar to the radar signatures noted during tropical tornado events. The convection is relatively shallow, but being near the warm front there is enough SRH to make things interesting. The overall severe threat remains low, but we will have to watch these storms as they progress up the Charleston County coast. Damaging wind gusts are possible, but we can't rule out a brief tornado as well. This activity will ride up the Charleston County coast over the next couple of hours and then move across the Santee river in the early morning hours. The Flash Flood Watch has been trimmed northward, removing everything from the Altamaha River up to coastal Colleton County. The watch has been extended through 2 am for coastal Colleton and Charleston counties where the ongoing activity will continue to track over the next few hours. Additional rainfall amounts of 1 to 2 inches will be possible and the greatest flood threat is along the immediate coastline. Fortunately high tide has passed and we are well on the way to low tide. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... Aloft, a closed low centered across the northern Gulf of Mexico and Deep South will slowly retrograde, then eventually phase with a longwave trough shifting across the Central United States to the Midwest region this weekend. At the sfc, high pressure wedged across the Mid-Atlantic States will gradually give way to the approaching longwave trough, helping weak sfc low pressure associated with the cutoff low to shift north and gradually nudge a nearly stationary front across the local area during the weekend. The overall pattern favors deep moisture advection across the region and unsettled weather conditions across the Southeast through the weekend and potentially into early next week. Saturday and Sunday: The main concern for the remainder of the weekend will involve a locally heavy rainfall threat and potential for flooding, given a continuation of h5 shortwave energy rippling across the Southeast United States and the vicinity of a front. However, latest guidance suggests the heaviest of rains to occur further inland on Saturday where the bulk of h5 shortwave energy traverses the local area initially along the eastern edge of the cut- off low. By Sunday, mid-lvl energy should become more dampened and widespread as the cut-off low transitions to phasing with the longwave trough across the Central United States and Midwest. This should provide ample forcing needed for at least numerous showers with embedded thunderstorms across much of the area, but moisture convergence should become more focused along coastal areas where an onshore flow and lingering stationary front reside. Given the setup for both days, WPC has placed southeast South Carolina and southeast Georgia in a "Marginal Risk" of excessive rainfall. Rainfall totals should average between 1-2 inches, but locally higher amounts are possible during the 48-hour period. Flood Advisories could eventually be needed given recent rains, and especially along the coast if precip occurs near high tide cycles. High temperatures during the weekend will average below normal with clouds and rain in the vicinity, but should gradually trend warmer. In general, highs should range in the mid 80s. Lows should range in the low-mid 70s. Monday: An unsettled weather pattern will trend slightly drier as mid-lvl vort energy and a stationary front weaken across the area. However, chances of showers/thunderstorms remain in the forecast before the Atlantic ridge slowly shifts further offshore as a longwave trough advances across the Midwest and eventually to the Northeast. Expect slightly warmer conditions within a south-southwest sfc flow well ahead of a cold front approaching from the northwest late. In general, highs should approach the mid-upper 80s across most areas. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... Ridging off the Southeast coast will weaken early next week as an expansive mid level trough shifts towards the East Coast. Meanwhile, a cold front will slowly progress into the region Monday night into Tuesday, possibly stalling in the vicinity mid week. Showers and thunderstorms will be possible each day, but it doesn't look as active/wet as the upcoming weekend. It should return to a more typical diurnal pattern. Temperatures will largely be within a few degrees of normal. && .AVIATION /03Z SATURDAY THROUGH WEDNESDAY/... KCHS and KJZI: MVFR conditions should settle in over the next hour or two if they haven't already. We will likely see another round of showers come through in the next few hours which could bring periods of reduced visibility. Rainfall should mostly end by the early morning hours. IFR ceilings are then likely to build in by around 07z and then stick around until after sunrise, lifting to MVFR. VFR conditions should return by late morning. We could see showers and thunderstorms Saturday afternoon, but confidence isn't high enough to include in the TAF's at this point. KSAV: IFR ceilings are in place and a cluster of heavy rain showers is developing just south of the terminal. This will likely impact KSAV through 03z. After that the rainfall should mostly be overwith. IFR conditions should then linger through after sunrise, improving to MVFR and then VFR by around midday. Another round of showers and thunderstorms is possible in the afternoon, but confidence in timing and location isn't high. Added a VCSH starting at 18z for now, and this will need to be refined with later TAF issuances. Extended Aviation Outlook: Periodic flight restrictions in showers and thunderstorms are possible through the weekend and into early next week. Tempo flight restrictions are possible with showers and thunderstorms late Monday into Tuesday with a passing cold front. VFR conditions should then prevail at all terminals Wednesday. && .MARINE... A decent NE gradient will persist into this evening across the nearshore waters, with gusts occasionally reaching 25 kt and 6 ft seas remaining prevalent. Conditions will steadily improve as the tightest gradient shifts north of the area and winds eventually switch to the SE. Small Craft Advisories continue until varying times overnight. Saturday through Wednesday: Southerly flow should remain at or below 15 kt this weekend in advance of a cold front anticipated to shift across coastal waters Tuesday. Expect winds to weaken and shift more west-south west, then north-northeast following the front, remaining well below Small Craft Advisory levels through the middle of the week. Seas will also trend lower this weekend into next week, averaging 2-4 ft, highest across offshore Georgia waters. Rip Currents: Long period swell around 11-12 seconds being generated from distant Hurricane Earl combined with onshore winds will lead to an elevated risk of rip currents at all of our beaches through the weekend. Swells will diminish a bit Saturday through Sunday, although we are still expecting at least a moderate risk for all beaches through the weekend. && .TIDES/COASTAL FLOODING... Minor to moderate coastal flooding is possible through the weekend and into early next week, especially along the Charleston and coastal Colleton County coasts. Coastal Flood Advisories could eventually be needed. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...BSH SHORT TERM...DPB LONG TERM...DPB AVIATION...BSH/DPB MARINE...DPB/JRL TIDES/COASTAL FLOODING...
Hazardous weather outlook, Sep 9, 11:14 PM EDT, 17 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 1114 PM EDT Fri Sep 9 2022 SCZ049-050-110315- Coastal Colleton-Charleston- 1114 PM EDT Fri Sep 9 2022 ...FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SATURDAY... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heavy Rain: Locally heavy rainfall is possible this weekend, which could lead to flooding, especially in low-lying and poor drainage areas. In addition, conditions will be exacerbated in coastal urban areas like downtown Charleston if rainfall coincides with the times of high tide. Rip Currents: There will be an enhanced risk of rip currents at area beaches through the weekend. Coastal Flooding: Elevated tide cycles are expected through the weekend. Coastal Flood Advisories will likely be needed, especially with the evening high tides. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ117-119-139-141-SCZ048-051-110315- Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Beaufort-Coastal Jasper- 1114 PM EDT Fri Sep 9 2022 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heavy Rain: Locally heavy rainfall is possible this weekend, which could lead to flooding, especially in low-lying and poor drainage areas. In addition, conditions will be exacerbated in coastal urban locales if rainfall coincides with the times of high tide. Rip Currents: There will be an enhanced risk of rip currents at area beaches through the weekend. Coastal Flooding: Elevated tide cycles are expected through the weekend. Coastal Flood Advisories are possible, especially with the Saturday evening high tide. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. AMZ330-350-352-354-374-110315- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 1114 PM EDT Fri Sep 9 2022 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Strong Thunderstorms: A few storms could produce local wind gusts of 35 knots or greater, waterspouts, and frequent cloud to water lightning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 110315- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Tidal Berkeley- 1114 PM EDT Fri Sep 9 2022 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Local storm report, Sep 9, 10:26 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1026 PM EDT FRI SEP 09 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HEAVY RAIN 3 WNW KIAWAH ISLAND 32.62N 80.14W
09/09/2022 M4.13 INCH CHARLESTON SC PUBLIC
A PUBLIC WEATHER STATION REPORTED 4.13 INCHES OF RAIN
SO FAR TODAY.
&&
EVENT NUMBER CHS2201330
33Local storm report, Sep 9, 10:27 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1027 PM EDT FRI SEP 09 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM HEAVY RAIN CHARLESTON 32.78N 79.93W
09/09/2022 M2.78 INCH CHARLESTON SC PUBLIC
A PUBLIC WEATHER STATION SOUTH OF BROAD STREET IN
DOWNTOWN CHARLESTON REPORTED 2.78 INCHES OF RAIN SO FAR
TODAY.
&&
EVENT NUMBER CHS2201331
33Local storm report, Sep 9, 10:32 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1032 PM EDT FRI SEP 09 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 PM HEAVY RAIN 3 SE BEAUFORT 32.41N 80.65W
09/09/2022 M4.12 INCH BEAUFORT SC PUBLIC
A PUBLIC WEATHER STATION AT MEADOWBROOK FARM REPORTED
4.12 INCHES OF RAIN SO FAR TODAY.
&&
EVENT NUMBER CHS2201332
33Local storm report, Sep 9, 10:35 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1035 PM EDT FRI SEP 09 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM HEAVY RAIN 3 ESE BEAUFORT 32.42N 80.64W
09/09/2022 M4.10 INCH BEAUFORT SC PUBLIC
A PUBLIC WEATHER STATION AT OAKWOOD PARK REPORTED 4.10
INCHES OF RAIN SO FAR TODAY.
&&
EVENT NUMBER CHS2201333
33Local storm report, Sep 9, 10:36 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1036 PM EDT FRI SEP 09 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HEAVY RAIN 1 ENE BEAUFORT 32.44N 80.67W
09/09/2022 M3.05 INCH BEAUFORT SC PUBLIC
A PUBLIC WEATHER STATION IN DOWNTOWN BEAUFORT REPORTED
3.05 INCHES OF RAIN SO FAR TODAY.
&&
EVENT NUMBER CHS2201334
33Local storm report, Sep 9, 10:41 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON SC
1041 PM EDT FRI SEP 09 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 AM HIGH ASTR TIDES 1 E CHARLESTON 32.78N 79.93W
09/09/2022 CHARLESTON SC TIDE GAGE
A MAXIMUM TIDE LEVEL OF 7.09 FT MLLW (1.32 FT MHHW) WAS
OBSERVED AT THE CHARLESTON HARBOR TIDE GAGE. SHALLOW
COASTAL FLOODING TYPICALLY BEGINS ALONG THE COASTS OF
CHARLESTON AND COLLETON COUNTIES WHEN TIDE LEVELS REACH
7.0 FT MLLW (1.24 FT MHHW) IN THE CHARLESTON HARBOR.
0935 AM FUNNEL CLOUD 3 ESE TYBEE ISLAND 31.99N 80.80W
09/09/2022 AMZ354 GA LIFEGUARD
TYBEE ISLAND LIFEGUARD REPORTED A FUNNEL CLOUD OVER
AMZ354. TIME AND LOCATION OF EVENT WERE ESTIMATED FROM
REPORT AND RADAR DATA.
0948 AM MARINE TSTM WIND 2 ENE TYBEE ISLAND 32.01N 80.81W
09/09/2022 M40 MPH AMZ352 GA MESONET
1206 PM NON-TSTM WND GST 1 SSW TYBEE ISLAND 31.99N 80.85W
09/09/2022 M43 MPH CHATHAM GA MESONET
0311 PM NON-TSTM WND GST 1 N TYBEE ISLAND 32.02N 80.84W
09/09/2022 M49 MPH CHATHAM GA MESONET
REPORT FROM NORTH TYBEE ISLAND.
0327 PM HEAVY RAIN 4 E SOUTH NEWPORT 31.64N 81.33W
09/09/2022 M3.80 INCH MCINTOSH GA PUBLIC
A PUBLIC WEATHER STATION NEAR TOWNSEND REPORTED 3.80
INCHES OF RAIN SO FAR TODAY. THERE IS ALSO BEEN A TWO
DAY AMOUNT OF 7.65 INCHES AT THIS LOCATION.
0328 PM NON-TSTM WND GST 2 ENE TYBEE ISLAND 32.01N 80.81W
09/09/2022 M48 MPH AMZ352 GA MESONET
THE SAVANNAH ENTRANCE LIGHT REPORTED AT 42 KNOT WIND
GUST.
0331 PM NON-TSTM WND GST 1 SSW TYBEE ISLAND 31.99N 80.85W
09/09/2022 M45 MPH CHATHAM GA MESONET
REPORT FROM SOUTH TYBEE ISLAND.
0456 PM HEAVY RAIN 1 WNW TYBEE ISLAND 32.01N 80.87W
09/09/2022 M4.00 INCH CHATHAM GA PUBLIC
A PUBLIC WEATHER STATION AT ESTILL HAMMOCK REPORTED
4.00 INCHES OF RAIN SO FAR TODAY.
0458 PM HEAVY RAIN 2 S SKIDAWAY ISLAND 31.91N 81.05W
09/09/2022 M4.20 INCH CHATHAM GA PUBLIC
A PUBLIC WEATHER STATION REPORTED 4.20 INCHES OF RAIN
SO FAR TODAY.
0503 PM HAIL 1 E FRIPP ISLAND 32.33N 80.46W
09/09/2022 M4.36 INCH BEAUFORT SC PUBLIC
A PUBLIC WEATHER STATION ON FRIPP ISLAND REPORTED 4.36
INCHES OF RAIN SO FAR TODAY.
0504 PM HEAVY RAIN 1 W FRIPP ISLAND 32.33N 80.48W
09/09/2022 M4.32 INCH BEAUFORT SC PUBLIC
A PUBLIC WEATHER STATION ON FRIPP ISLAND REPORTED 4.32
INCHES OF RAIN SO FAR TODAY.
0508 PM HEAVY RAIN 5 NNW FRIPP ISLAND 32.40N 80.50W
09/09/2022 M4.51 INCH BEAUFORT SC PUBLIC
A PUBLIC WEATHER STATION ON SAINT HELENA ISLAND
REPORTED 4.51 INCHES OF RAIN SO FAR TODAY, INCLUDING
3.37 INCHES BETWEEN 509 AM AND 624 AM.
0518 PM HEAVY RAIN 7 NNW FRIPP ISLAND 32.42N 80.53W
09/09/2022 M4.48 INCH BEAUFORT SC PUBLIC
A PUBLIC WEATHER STATION ON SAINT HELENA ISLAND
REPORTED 4.48 INCHES OF RAIN SO FAR TODAY, INCLUDING
3.01 INCHES BETWEEN 459 AM AND 639 AM.
0525 PM HEAVY RAIN 7 ENE BEAUFORT 32.48N 80.58W
09/09/2022 M4.22 INCH BEAUFORT SC PUBLIC
A PUBLIC WEATHER STATION AT COOSAW RETREAT REPORTED
4.22 INCHES OF RAIN SO FAR TODAY, INCLUDING 2.02 INCHES
BETWEEN 234 AM AND 304 AM.
0535 PM HEAVY RAIN 6 SSW EDISTO ISLAND 32.49N 80.33W
09/09/2022 M4.06 INCH COLLETON SC PUBLIC
A PUBLIC WEATHER STATION ON EDISTO ISLAND REPORTED 4.06
INCHES OF RAIN SO FAR TODAY.
0541 PM HEAVY RAIN 2 SSW JAMES ISLAND 32.71N 79.95W
09/09/2022 M4.24 INCH CHARLESTON SC PUBLIC
A PUBLIC WEATHER STATION AT SEASIDE PLANTATION ON JAMES
ISLAND REPORTED 4.24 INCHES OF RAIN SO FAR TODAY.
0545 PM NON-TSTM WND GST 2 WSW FOLLY BEACH 32.64N 79.97W
09/09/2022 M40 MPH CHARLESTON SC MESONET
REPORT FROM FOLLY BEACH SOUTH END.
0601 PM HEAVY RAIN 4 SE PARRIS ISLAND 32.30N 80.64W
09/09/2022 M4.08 INCH BEAUFORT SC PUBLIC
A PUBLIC WEATHER STATION AT LAND'S END ON SAINT HELENA
ISLAND REPORTED 4.08 INCHES OF RAIN SO FAR TODAY,
INCLUDING 1.85 INCHES BETWEEN 434 AM AND 504 AM.
0603 PM HEAVY RAIN 3 NNE HILTON HEAD ISLAN 32.26N 80.73W
09/09/2022 M5.21 INCH BEAUFORT SC PUBLIC
A PUBLIC WEATHER STATION AT HILTON HEAD PLANTATION
REPORTED 5.21 INCHS OF RAIN SO FAR TODAY.
0608 PM NON-TSTM WND GST 4 ESE CHARLESTON 32.75N 79.87W
09/09/2022 M40 MPH AMZ330 SC MESONET
THE FORT SUMTER RANGE FRONT LIGHT REPORTED A WIND GUST
OF 35 KNOTS.
0616 PM HEAVY RAIN 5 NE SHELLMAN BLUFF 31.62N 81.27W
09/09/2022 M7.93 INCH MCINTOSH GA PUBLIC
A PUBLIC WEATHER STATION NEAR THE HARRIS NECK WILDLIFE
REFUGE REPORTED 7.93 INCHES OF RAIN SINCE AROUND 200 PM
THURSDAY.
0730 PM HIGH ASTR TIDES 1 NW CHARLESTON 32.79N 79.95W
09/09/2022 CHARLESTON SC COUNTY OFFICIAL
THE CITY OF CHARLESTON REPORTS MULTIPLE ROADS AND
PORTIONS OF ROADS CLOSED IN DOWNTOWN CHARLESTON DUE TO
HIGH ASTRONOMICAL TIDES.
0730 PM COASTAL FLOOD 6 SW EDISTO ISLAND 32.49N 80.34W
09/09/2022 COLLETON SC PUBLIC
DOCKSIDE RESTAURANT REPORTS THAT WATER BEGAN ENTERING
THE BUILDING AT APPROXIMATELY 7:30 PM. THEY ARE
CURRENTLY CLOSED DUE TO THE FLOODING.
0818 PM COASTAL FLOOD 1 E CHARLESTON 32.78N 79.93W
09/09/2022 CHARLESTON SC TIDE GAGE
MAJOR COASTAL FLOODING. A MAXIMUM TIDE LEVEL OF 8.14 FT
MLLW (2.38 FT MHHW) WAS OBSERVED AT THE CHARLESTON
HARBOR TIDE GAGE. MAJOR COASTAL FLOODING TYPICALLY
BEGINS ALONG THE COASTS OF CHARLESTON AND COLLETON
COUNTIES WHEN TIDE LEVELS REACH 8.0 FT MLLW (2.24 FT
MHHW) IN THE CHARLESTON HARBOR.
0836 PM HIGH ASTR TIDES 3 WNW FORT SCREVEN 32.03N 80.90W
09/09/2022 CHATHAM GA TIDE GAGE
MODERATE COASTAL FLOODING: A MAXIMUM TIDE LEVEL OF
10.02 FT MLLW (2.52 FT MHHW) WAS OBSERVED AT THE FORT
PULASKI TIDE GAGE LOCATED NEAR THE SAVANNAH RIVER
ENTRANCE. MODERATE COASTAL FLOODING TYPICALLY BEGINS
ALONG MUCH OF THE GEORGIA AND FAR SOUTHERN SOUTH
CAROLINA COASTS WHEN TIDE LEVELS REACH 10.0 FT MLLW (2.5
FT MHHW) AT FORT PULASKI.
0928 PM HEAVY RAIN 1 WNW MOUNT PLEASANT 32.80N 79.88W
09/09/2022 M4.37 INCH CHARLESTON SC PUBLIC
A PUBLIC WEATHER STATION IN MOUNT PLEASANT REPORTED
4.37 INCHES OF RAIN SO FAR TODAY.
0929 PM HEAVY RAIN 1 SSW MOUNT PLEASANT 32.78N 79.87W
09/09/2022 M4.09 INCH CHARLESTON SC PUBLIC
A PUBLIC WEATHER STATION IN MOUNT PLEASANT REPORTED
4.09 INCHES OF RAIN SO FAR TODAY.
0931 PM HEAVY RAIN MOUNT PLEASANT 32.80N 79.86W
09/09/2022 M3.99 INCH CHARLESTON SC PUBLIC
A PUBLIC WEATHER STATION AT PLEASANT HALL REPORTED 3.99
INCHES OF RAIN SO FAR TODAY.
0932 PM HEAVY RAIN 6 ENE SULLIVANS ISLAND 32.81N 79.75W
09/09/2022 M3.78 INCH CHARLESTON SC PUBLIC
A PUBLIC WEATHER STATION IN WILD DUNES ON THE ISLE OF
PALMS REPORTED 3.78 INCHES OF RAIN SO FAR TODAY.
0933 PM HEAVY RAIN 1 WSW SULLIVANS ISLAND 32.76N 79.85W
09/09/2022 M3.26 INCH CHARLESTON SC PUBLIC
A PUBLIC WEATHER STATION ON MIDDLE STREET ON SULLIVANS
ISLAND REPORTED 3.26 INCHES OF RAIN SO FAR TODAY.
0934 PM HEAVY RAIN 1 ENE MOUNT PLEASANT 32.80N 79.84W
09/09/2022 M3.35 INCH CHARLESTON SC PUBLIC
A PUBLIC WEATHER STATION AT SCOTTS CREEK IN MOUNT
PLEASANT REPORTED 3.35 INCHES OF RAIN SO FAR TODAY.
0935 PM HEAVY RAIN 3 SW JAMES ISLAND 32.70N 79.96W
09/09/2022 M4.63 INCH CHARLESTON SC PUBLIC
A PUBLIC WEATHER STATION ON JAMES ISLAND REPORTED 4.63
INCHES OF RAIN SO FAR TODAY.
0950 PM HIGH ASTR TIDES 4 NNE MOUNT PLEASANT 32.85N 79.83W
09/09/2022 CHARLESTON SC SOCIAL MEDIA
LONG POINT ROAD BETWEEN NEEDLERUSH PARKWAY AND RICE
PLANTERS DRIVE IS CLOSED DUE TO THE COMBINATION OF HIGH
ASTRONOMICAL TIDES AND EARLIER RAINFALL.
1025 PM HEAVY RAIN 3 WNW KIAWAH ISLAND 32.62N 80.14W
09/09/2022 M4.13 INCH CHARLESTON SC PUBLIC
A PUBLIC WEATHER STATION REPORTED 4.13 INCHES OF RAIN
SO FAR TODAY.
1026 PM HEAVY RAIN CHARLESTON 32.78N 79.93W
09/09/2022 M2.78 INCH CHARLESTON SC PUBLIC
A PUBLIC WEATHER STATION SOUTH OF BROAD STREET IN
DOWNTOWN CHARLESTON REPORTED 2.78 INCHES OF RAIN SO FAR
TODAY.
1031 PM HEAVY RAIN 3 SE BEAUFORT 32.41N 80.65W
09/09/2022 M4.12 INCH BEAUFORT SC PUBLIC
A PUBLIC WEATHER STATION AT MEADOWBROOK FARM REPORTED
4.12 INCHES OF RAIN SO FAR TODAY.
1033 PM HEAVY RAIN 3 ESE BEAUFORT 32.42N 80.64W
09/09/2022 M4.10 INCH BEAUFORT SC PUBLIC
A PUBLIC WEATHER STATION AT OAKWOOD PARK REPORTED 4.10
INCHES OF RAIN SO FAR TODAY.
1035 PM HEAVY RAIN 1 ENE BEAUFORT 32.44N 80.67W
09/09/2022 M3.05 INCH BEAUFORT SC PUBLIC
A PUBLIC WEATHER STATION IN DOWNTOWN BEAUFORT REPORTED
3.05 INCHES OF RAIN SO FAR TODAY.
&&
EVENT NUMBER CHS2201296 CHS2201297 CHS2201298 CHS2201299 CHS2201301
CHS2201300 CHS2201302 CHS2201303 CHS2201304 CHS2201305 CHS2201306
CHS2201307 CHS2201308 CHS2201309 CHS2201310 CHS2201311 CHS2201312
CHS2201313 CHS2201314 CHS2201315 CHS2201316 CHS2201317 CHS2201318
CHS2201319 CHS2201320 CHS2201321 CHS2201322 CHS2201323 CHS2201324
CHS2201325 CHS2201326 CHS2201327 CHS2201328 CHS2201329 CHS2201330
CHS2201331 CHS2201332 CHS2201333 CHS2201334
33The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 10:46 PM EDT | Areal Flood Advisory | CHS | Charleston, Colleton | 119 min |
| Sep 10, 12:07 AM EDT | Areal Flood Advisory | CHS | Charleston | 65 min |
| Sep 10, 3:59 AM EDT | Coastal Flood Advisory | CHS | 6 hr | |
| Sep 10, 3:26 PM EDT | Coastal Flood Advisory | CHS | 7 hr |
Nearby
Tornado Warnings in South Carolina, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.